Hi Michael. For your own safety and well-being you should never, never, never go off Xanax on your own without your physician’s counsel and guidance. Sudden or rapid stopping Xanax at daily doses of 4 mg or more can cause moderate to severe withdrawal and this is not a trivial thing.
I’d suggest you make a doctor’s appointment. Your doctor can give your guidance and help you create a tapering schedule that fits your needs. Doctors can also refer you to someone who specializes in treating Xanax dependence and withdrawal.
I cannot express my heartbreak for you and the loss of your precious daughter. I have 2 and a granddaughter. They are my life as well as my wife. I can’t help but feel a negligence on the part of the medical staff, in my opinion. Your daughter was off the opiates for awhile making her ‘opiate naive’. That amount of medication,dosage,etc. would definitely kill someone especially if there’s no home are staff or med staff around to monitor the situation.
Please accept my deepest and sincerest of sympathies and if you don’t mind, I’ll keep you in my prayers.
Thanks Sue, Jude and everyone for the input. I am an American and did take Tramadol 100mg. Three times a day before surgery and now take Oxycodone 5mg 6 times a day post surgery. I just talked with my PA and I'm switching to Vicodin after my last refilling of Oxycodone. After 3 plus weeks now and starting to see real results i have to say I feel very positive. I'm going to cut down on my daily routine of Oxycodone and look forward to continual improvement with my tkr. Thanks again for contributing to my question and providing such helpful advise. Take care and wish your recovery well.